MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 13" SMALLBORE QUADFUSE EXT SET W/3 MICROCLAVE® (GLOW, 2 RED RINGS), 0.2 MICRON F; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 13" SMALLBORE QUADFUSE EXT SET W/3 MICROCLAVE® (GLOW, 2 RED RINGS), 0.2 MICRON F; STOPCOCK, I.V. SET
Catalog Number B33902
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250); Separation Failure (2547); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date and involved a 13" smallbore quadfuse ext set w/3 microclave® (glow, 2 red rings), 0.2 micron filter, 4 clamps, rotating luer.It was reported that the device had a cracked filter which led to a bad patient outcome requiring unspecified intervention.No specific harm was reported.There is no additional information pertaining to the reported complaint at this time.
 
Additional Manufacturer Narrative
It is unknown if the device is available for evaluation.The device has been requested to be returned, however, it has not yet been received.
 
Event or Problem Description
Updated information from the customer was received on 26-jul-2023 stating that the involved lot number is 13605717 and that the product was used before the issue was noticed.The defective product was infusing with tpn and lipids when leakage occurred several times.The patient generated positive blood culture tests, which required unspecified medical intervention.Although there was a delay in therapy while the tubing was changed out, there was no harm to the patient.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.Additional information can be found in b5, b6, d4, d9, d10, h4 and h6.
 
Additional Manufacturer Narrative
One used sample item #b33902 was returned for evaluation.As received the outlet filter was separated from the rest of the device.No presence of solvent in the tube, neither in the filter port through uv (ultraviolet) light were observed.No additional damage or anomalies were observed along the set.The customer's complaint can be confirmed based on the physical used sample evaluation.As received, the outlet filter was separated from the rest of the device.The probable cause was due to insufficient solvent applied during the manual assembly (manufacturing) process.Updated information from the manufacturer can be found in g1.

Brand Name
13" SMALLBORE QUADFUSE EXT SET W/3 MICROCLAVE® (GLOW, 2 RED RINGS), 0.2 MICRON F
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17398377
Report Number9617594-2023-00438
Device Sequence Number7572288
Product Code FMG
UDI-Device Identifier00887709071681
UDI-Public(01)00887709071681(17)280401(10)13605717
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB33902
Device Lot Number13605717
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer07/26/2023
10/02/2023
Initial Report FDA Received Date07/26/2023
Supplement Report FDA Received Date08/15/2023
10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPEC. TOTAL PARENTERAL NUTRITION TPN. MFR UNK.; UNSPECIFIED LIPIDS, MFR UNK.
Patient SexUnknown